November 24, 2018 at 12:48 am #104241
I need advice, my partner of 4 years recently got diagnosed with ADD, he abruptly ended our relationship, isolated himself with only his family, has left me with many things to handle and untangle from our partnership. He is taking adderall as needed throughout the day, taking small amounts – pretty much self medicating. When we communicate – one day he is friendly and supportive and engaging, the next day he is aggressive, belittling and pretty much ignores me and/or breaks commitments and doesn’t seem to recall making them. It’s complicated as we are somewhat working together but it feels as if he resents, almost hates me since he started taking the medication. I have not seen him since he got diagnosed so this is all via phone or text. I lost my father this year suddenly and personally I am suffering from quite severe anxiety and PTSD. I do not understand this radical change in behavior and find it extremely upsetting. What do I do? I am not sure if anyone is overseeing his medication – should I just leave him well alone? Reading some discussions in this forum it sounds like the behavior is an effect of the medicine, which is something I have never come across, but being treated with disrespect and being subject to abuse is something I know I cannot continue to subject myself to, yet I worry about his well-being. He almost seems bi-polar. Help?
- This topic was modified 7 months, 3 weeks ago by qualitypepperoni.
November 26, 2018 at 2:16 pm #104362
It could be that Adderall isn’t the right medication for him. It could be that he’s taking the medication inconsistently, which can cause different moods and such. It could be that you’ve caught him under more stress some days than others.
If he isn’t getting a doctor’s oversight when taking Adderall, he’s playing with fire, legally and physiologically. You can let him know you’re worried about him, but you can’t control his actions… only your own.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
You must be logged in to reply to this topic. Login